• Just had treatment 7 of taxol I swear that when I walk my left foot feels cold and pins and needles.

    Asked by polgara on Friday, December 7, 2012

    Just had treatment 7 of taxol I swear that when I walk my left foot feels cold and pins and needles.

    The pins and needles I know are a side effect but what about the cold? I'm going to call my onc but just wanted ya 'll opinion.

    10 Answers from the Community

    10 answers
    • gwendolyn's Avatar
      gwendolyn

      This side effect, called peripheral neuropathy, is very common with Taxol. I just finished 12 doses and both my feet feel achey and numb, just like the sensation of when your feet get really cold if you stay outside too long in the winter. About halfway through my Taxol doses my onc recommended specific vitamin supplement to me (B6, Folic Acid, Lipoic Acid) and this helped keep my neuropathy at bay. You may want to ask your doctor about this

      almost 5 years ago
    • FreeBird's Avatar
      FreeBird

      My dad has had unusually cold hands and feet throughout his cancer. I'm not sure how much of that had to do with chemotherapy. I think it's from the cancer. The pins and needles feeling is most probably from (CIPN) chemotherapy-induced peripheral neuropathy. Dad had that with both chemotherapies. With his first cancer, he had taxol. The neuropathy improved several months after stopping chemotherapy.

      almost 5 years ago
    • karen1956's Avatar
      karen1956

      Neuropathy....can be a side effect of the chemo....talk to your onc...Gabapentin is an Rx that can be helpful.....

      almost 5 years ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      I also get cold feet and hands occasionally. I also suffer peripheral neuropathy. I asked my oncologist about the cold. He said that is part of the neuropathy -- the damaged nerves sometimes register pins/needles, sometimes pain and sometimes cold/heat. I'm hoping mine will start to diminish once I've completed treatment. I understand it's a XXX shoot, but I'm hopeful.

      almost 5 years ago
    • ticklingcancer's Avatar
      ticklingcancer

      As everyone has mentioned, it's chemo induced peripheral neuropathy. It's a very frustrating side effect of chemo. Especially the platinum based chemo. I have cisplatin to thank for my neuropathy. For me, it's the pins & needles feeling in my hand and feet as well as numbness in both feet. Speak with your oncologist about taking gabapentin. It's really helpful in treating CIPN. Hope you feel better.

      almost 5 years ago
    • leepenn's Avatar
      leepenn

      Consider adding GLUTAMINE to your supplement list (if you have one).
      Definitely talk to your oncologist about it.
      Glutamine has actually been through clinical trial and been shown to reduce the incidence and severity of neuropathy...
      You add 10 g to a cup of water - swirl - drink up! Do this for days 1-4 after each treatment - three times per day. You can buy it as a powder at places like health food stores and whole foods. Get some and start doing it asap!

      I was super super super anal about doing it through all 12 cycles of taxol (and carboplatin every third and an experimental drug - in my case), and I had only the mildest bit of neuropathy in the tippy tips of my fingers and toes. I don't know if glutamine made a huge difference... but I think it probably did based on what people tell me about their own experiences.

      SUCCCCKKKKEEEEEE!!!!
      Good luck....

      almost 5 years ago
    • polgara's Avatar
      polgara

      Thank for all the responses. The cold feeling in my foot went away so now I'm documenting when I have it so I can tell my onc. I see him weekly and he is very concerned about the side effects to which he will switch my chemo drugs. I just have five sessions to go, it's so frustrating brcause I feel like Im in the home strectch. Thank God for all of you who can understand and relate. Fight on my friends.

      almost 5 years ago
    • polgara's Avatar
      polgara

      Thank for all the responses. The cold feeling in my foot went away so now I'm documenting when I have it so I can tell my onc. I see him weekly and he is very concerned about the side effects to which he will switch my chemo drugs. I just have five sessions to go, it's so frustrating brcause I feel like Im in the home strectch. Thank God for all of you who can understand and relate. Fight on my friends.

      almost 5 years ago
    • nancibee's Avatar
      nancibee

      Neuropathy. I also have MS so tingling is a part of my life that I live with. When the oncologist would ask me if I had tingling or fatigue from the chemo, I asked him how was I supposed to know if it was chemo or MS related.

      I use a lower dose of gabapentin at night or insomnia but it is a good drug for nerve stuff as well. Runny nose is a side effect of chemo because you lose your nose hairs. I have had numbness on the soles of my feet too - like they are really dry and tight but lotion doesn't help.

      The good news is that everything goes away after chemo. If the side effects aren't so bad that they interfere with your life, I'd say just deal with them and stay on course.

      almost 5 years ago
    • Carol-Charlie's Avatar
      Carol-Charlie

      I received a lot of Taxol during treatment for stage IV ovarian cancer. I recived it over a two year period. My feet 7 years later are still numb, and sometimes cold. My oncologist warned me that this might happen due to the strength of my fight. It really doesn't interfer with my life. Sometimes, I lose my balance, dancing with my husband works well as long as he's strong. I never had the pins and needles.. My fingers got rather numb also.. but I haven't dropped things in quite a while. Each symptom reminds me that I have much to be thankful for. I've been Cancer Free for almost 7 years. Check with your oncologist, which was always my first source of information.

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.